MAUDE Adverse Event Report: ABBOTT VASCULAR INC. ARMADA; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

ABBOTT VASCULAR INC. ARMADA; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 1013468-150
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/17/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the procedure was performed to treat a moderately calcified lesion in the distal superficial femoral artery (sfa) and proximal popliteal artery.Lesion dilation was attempted using a 5.0x150mm armada 18 balloon dilatation catheter (bdc); however, the bdc was noted to rupture when inflated to 8 atmospheres.The bdc was removed and a total of four armada 35¿s, sized at 5x80mm, 6x100mm, and 6x150mm (2 devices), were used for dilatation however it was noted that each replacement bdc were initially inflated and removed successfully, but could not be reinserted into the introducer sheath for re-dilatation.Another abbott balloon and stent were used to complete the procedure.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Additional Manufacturer Narrative
A visual and functional inspection was performed on the returned device.The reported material rupture was confirmed.A review of the production records and the corrective and preventive actions (capa) database was performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed no indication of a lot specific issue.The investigation determined the reported material rupture appears to be related to the operational context of the procedure.It was reported that the balloon dilatation catheter ruptured during inflation.Analysis of the returned device confirmed the rupture on the balloon.The location of the rupture had scratch marks around it.Scratch marks are often cause by interaction between the bdc and the patient¿s anatomy or accessory devices.It is likely that the scratches compromised the balloon's integrity, resulting in the reported rupture.There is no indication of a product quality issue with respect to manufacture, design, or labeling.

Brand Name
ARMADA
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key20384320
Report Number2024168-2024-11776
Device Sequence Number12779018
Product Code LIT
UDI-Device Identifier08717648208225
UDI-Public(01)08717648208225(17)271031(10)4051741
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K151317
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1013468-150
Device Catalogue Number1013468-150
Device Lot Number4051741
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/02/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/17/2024
Supplement Date Received by Manufacturer10/25/2024
Initial Report FDA Received Date10/07/2024
Supplement Report FDA Received Date11/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown